Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

What happens after taking cardizem er 5000 mg, lisinopril 20 mg and metoprolol er 25 mg?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Question
What happens if someone took 5000 mg of cardizem er 90 lisinopril 20 Mg and 20 metropol success er 25 mg I have not done this but have concerns about someone else. What would be the immediate effects and consequences
Posted Sun, 24 Mar 2013 in Medicines and Side Effects
 
 
Answered by Dr. Akhilesh Dubey 1 hour later
Hi,
Thanks for your query,
All three drugs are cardiac drugs and belong to Calcium channel blocker, ACE inhibitor and Beta blocker respectively.
5000 mg is very high dose and only attempt could be suicidal as it can result in severe low blood pressure and very slow heart rate (Bradycardia).
Other drugs if consumed simultaneously will have additive effect.
It would be medical emergency and would require management in Intensive care unit and outcome may be fatal.
If someone has already done it then we should hope for the best.
Hope think information helps, if you have any further query, I will be available for help.
Regards.
Dr. A. Dubey M.D.
Above answer was peer-reviewed by
 
Follow-up: What happens after taking cardizem er 5000 mg, lisinopril 20 mg and metoprolol er 25 mg? 15 minutes later
Would this be painful or would they just fall asleep
 
 
Answered by Dr. Akhilesh Dubey 20 minutes later
Hi,
Taking cardiac drugs in large dose may cause pain in stomach, but once their effect sets in low Blood pressure and slow heart rate may cause unconsciousness (Coma).
Please take care.
Dr. A. Dubey M.D.
Above answer was peer-reviewed by
 
Follow-up: What happens after taking cardizem er 5000 mg, lisinopril 20 mg and metoprolol er 25 mg? 5 hours later
Can one die or would one be saved. What would be treatment
 
 
Answered by Dr. Akhilesh Dubey 32 minutes later
Hi,

Let me tell you, in such cases individual can die as explained in my previous answer. If medical attention is received as soon as possible, doctors will try their level best to save the person.
In such case monitoring in ICU (Intensive care unit) with life saving drugs and temporary pace maker for heart and drugs to support vital function would be required may be even artificial respiration that is ventilator may be required.

In such cases outcome depend on various things.

Hope I have answered your query. If you have no more doubts, please close this discussion and rate my answer.

Take care.
Dr. A. Dubey M.D.
Above answer was peer-reviewed by
 
Follow-up: What happens after taking cardizem er 5000 mg, lisinopril 20 mg and metoprolol er 25 mg? 9 hours later
In your opinion what would be more XXXXXXX the pill combinations listed above or taking 180 Mg of hydrocodone with 0000 Mg of apap what would the effects of that be
 
 
Answered by Dr. Akhilesh Dubey 3 hours later
Hi,
It is XXXXXXX to take any medicine in excess of recommended doses definitely cardiac medicines are more XXXXXXX
These are pain killer medicines and toxic to respiration and liver.
I hope no one should take any medicine in excess dose.
Please take care.
Regards.
Dr. A.Dubey M. D.
Above answer was peer-reviewed by
 
Follow-up: What happens after taking cardizem er 5000 mg, lisinopril 20 mg and metoprolol er 25 mg? 1 hour later
In the case of the cardiac medicines how long would it take for symptoms to start to appear
Could you just die in your sleep
 
 
Answered by Dr. Akhilesh Dubey 2 hours later
Hi,
I am intrigued by nature of your questions; first thing, one must not take these medicines without prescription and never in high dose.
To answer your question onset of effect may come in 15 to 30 min.
It is hypothetical question and I have never come across such case.
It may be possible if one is not attended and without medical help.
I hope answered your query and if there is nothing we can close the discussion.
Regards
Dr. A. Dubey M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor